Alert archive / Colorado / River Flood Warnings in 2014

River Flood Warning 3, NWS Pueblo, CO

July 13, 2014Prowers County, Colorado

NWS Pueblo, CO issued this river flood warning at Jul 13, 2014, 4:08 PM MDT for Prowers County, Colorado. It took effect at Jul 13, 2014, 4:17 PM MDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2014, 4:08 PM MDT (22:08 UTC)
In effect from
Jul 13, 2014, 4:17 PM MDT
Expired
Jul 14, 2014, 7:34 AM MDT
In force
15 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Prowers County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Lamar (LMAC2).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07133000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WGUS45 KPUB 132209 CCA
FLWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD WARNING...CORRECTION
NATIONAL WEATHER SERVICE PUEBLO CO
408 PM MDT SUN JUL 13 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY.

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.HEAVY RAIN OVER SOUTHEAST COLORADO SATURDAY EVENING HAS CONTINUED TO 
ENTER THE ARKANSAS RIVER AROUND LA JUNTA...AND FURTHER DOWNSTREAM AROUND
LAMAR. AFTER RIVER LEVELS FELL EARLIER SUNDAY...THEY ARE EXPECTED TO 
RISE AGAIN FROM SUNDAY EVENING TO MONDAY MORNING AND COULD CLIMB TO NEAR
OR ABOVE FLOOD STAGE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-141008-
/O.EXT.KPUB.FL.W.0001.000000T0000Z-140714T1905Z/
/LXHC2.1.ER.140713T0611Z.140714T0000Z.140714T0705Z.UU/
408 PM MDT SUN JUL 13 2014

THE FLOOD WARNING CONTINUES FOR 
  THE ARKANSAS RIVER AT LA JUNTA.* AT  3:15 PM SUNDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY 
  EARLY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER 
  MIDNIGHT TONIGHT.
* IMPACT...AT 12.0 FEET...FLOOD WATERS THREATEN HIGHWAY 194 EAST OF 
  LA JUNTA.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC099-141007-
/O.NEW.KPUB.FL.W.0003.140713T2217Z-140714T1334Z/
/LMAC2.1.ER.140713T2217Z.140714T0000Z.140714T0134Z.UU/
408 PM MDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LAMAR.
* UNTIL MONDAY MORNING.
* AT  3:00 PM SUNDAY THE STAGE WAS 10.6 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 11.5 FEET BY EARLY THIS EVENING. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY EARLY THIS EVENING.
* IMPACT...AT 11.0 FEET...MINOR LOWLAND AGRICULTURAL FLOODING OCCURS 
  NEAR LAMAR.

&&

LAT...LON 3813 10269 3814 10260 3813 10251 3806 10251
      3807 10260 3806 10269       

$$
1 follow-up statement
412 
WGUS85 KPUB 140138
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT SUN JUL 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LAMAR AFFECTING PROWERS COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.HEAVY RAINS SATURDAY EVENING RESULTED IN A RAPID RISE IN RIVER LEVELS
ON THE ARKANSAS RIVER AT LA JUNTA AND AT LAMAR...AS WELL AS ON THE 
PURGATOIRE RIVER NEAR LAS ANIMAS. RIVER LEVELS NOW APPEAR TO BE FALLING 
OR ARE EXPECTED TO FALL EARLIER THAN PREVIOUS FORECASTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  DURING A FLOOD...
SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO POTENTIALLY 
DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO YOUR NATIONAL WEATHER SERVICE IN PUEBLO FOR THE LATEST 
INFORMATION.  FOR THE LATEST HYDROLOGIC FORECASTS AND WARNINGS...
VISIT THE NATIONAL WEATHER SERVICE IN PUEBLO AT WEATHER.GOV/PUEBLO.  
YOU CAN LINK DIRECTLY TO THE HYDROLOGY PAGE BY CLICKING ON RIVERS AND
LAKES UNDER THE HYDROLOGY SECTION OF THE LEFT HAND MENU BAR.

&&

COC089-141338-
/O.EXT.KPUB.FL.W.0001.000000T0000Z-140714T1900Z/
/LXHC2.1.ER.140713T0611Z.140714T0045Z.140714T0700Z.UU/
738 PM MDT SUN JUL 13 2014

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:15 PM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 11.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC099-140208-
/O.CAN.KPUB.FL.W.0003.000000T0000Z-140714T1334Z/
/LMAC2.1.ER.140713T2245Z.140713T2345Z.140714T0052Z.UU/
738 PM MDT SUN JUL 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LAMAR.
* AT  7:00 PM SUNDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:52 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.4 FEET BY 
  MIDMORNING TUESDAY.
* IMPACT...AT 10.0 FEET...THE RIVER IS BANKFULL. MINOR OVERBANK FLOW 
  INTO LOWLANDS ALONG THE RIVER OCCURS NEAR LAMAR. WATER FLOWS INTO 
  LOW LYING MEADOWS NEAR COUNTY ROAD 13.

&&

LAT...LON 3813 10269 3814 10260 3813 10251 3806 10251
      3807 10260 3806 10269       

$$

COC011-141338-
/O.ROU.KPUB.HY.S.0000.000000T0000Z-000000T0000Z/
/LAPC2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
738 PM MDT SUN JUL 13 2014

FORECAST INFORMATION FOR
  PURGATOIRE RIVER NEAR LAS ANIMAS.
* AT  7:15 PM SUNDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL FALL TO NEAR 8.3 FEET AFTER MIDNIGHT 
  TONIGHT.
* IMPACT...AT 8.0 FEET...MINOR OVERBANK FLOW OCCURS INTO LOW SPOTS IN
  THE MAIN RIVER CHANNEL.

&&

LAT...LON 3803 10327 3807 10323 3810 10319 3805 10313
      3801 10317 3798 10321       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 3:26 PM MDT, 42 minutes earlier.

Area forecast discussion, Jul 13, 3:26 PM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT SUN JUL 13 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 326 PM MDT SUN JUL 13 2014

CURRENTLY...CONVECTION HAS BEEN SLOW TO DEVELOP DUE TO WARMER AND
DRIER AIR ALOFT...AND CONVECTION REMAINS MOSTLY CONFINED TO THE
MOUNTAINS.  WATER VAPOR IMAGE SHOWS ENHANCED DRYING ALOFT OVER
NORTHERN COLORADO.  MCV IS CONTINUING TO MOVE EASTWARD INTO
KANSAS...AND NORTHEAST FLOW ON THE NORTHWEST SIDE OF THE MCV
CONTINUES TO ADVECT LOW LEVEL MOISTURE INTO THE REGION.
THUNDERSTORMS ARE MOVING SOUTHWARD INTO NORTHERN COLORADO FROM
WYOMING.

.TONIGHT...HRRR AND 4KM WRF NMM CONTINUE TO ADVERTISE A BAND OF
CONVECTION MOVING SOUTHWARD INTO THE EASTERN PLAINS...I25 CORRIDOR
AND EASTERN MOUNTAINS AROUND 03Z THIS EVENING.  ARW ALSO HINTS AT AN
INCREASE IN CONVECTION IN THE EVENING...BUT COVERAGE IS MUCH LESS
THAN THE OTHER MODELS.  CONVECTION APPEARS TO BE FORCED BY THE
TRAILING EDGE OF THE DISTURBANCE MOVING SOUTHEASTWARD ACROSS
NORTHERN COLORADO.  IN THE GRIDS...INCREASED POPS FOR THE EVENING.
MODELS SOUNDINGS SHOW AROUND 400 TO 800 J/KG OF CAPE IN THE EVENING.
PRECIPITABLE WATERS WILL STILL BE AN INCH OR GREATER ON THE PLAINS
AND I25 CORRIDOR...AND STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN.  STORM MOTION WILL BE SLIGHTLY FASTER THAN YESTERDAY WITH
500MB AROUND 20 TO 25 KNOTS FROM THE NORTHWEST.

.MONDAY...THE PATTERN CONTINUES WITH NORTHWEST FLOW ALOFT ALONG WITH
UPSLOPE AND LOW LEVEL MOISTURE ON THE PLAINS.   WITH INCREASED WINDS
ALOFT...CHANCES FOR STRONG TO SEVERE STORMS INCREASE.  MAIN QUESTION
IS THE AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY.  A FRONT IS
EXPECTED TO MOVE IN FROM THE NORTH DURING THE DAY...AND THIS
BOUNDARY MAY ACT AS A FOCUS FOR CONVECTION.  CONVECTION MAY MOSTLY
FIRE JUST AHEAD OR BEHIND THE FRONT. SPC CURRENTLY HAS A SEE TEXT
FOR EASTERN COLORADO...WHICH CURRENTLY SUMMARIZES THE SEVERE THREAT
WELL.  WHILE THREAT FOR FLASH FLOODING MAY DECREASE...WILLS TILL
HAVE TO WATCH BURN SCARS CLOSELY. --PGW--

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 326 PM MDT SUN JUL 13 2014

...ACTIVE WEATHER PATTERN TO PERSIST THROUGH MID-WEEK...

MONDAY NIGHT THROUGH WEDNESDAY...MODELS INDICATE THAT A VERY ACTIVE
PATTERN WILL REMAIN IN PLACE INTO WEDNESDAY. THE UPPER RIDGE AXIS
WILL BE TO THE WEST OVER THE GREAT BASIN...AND A LARGE UPPER LOW
PRESSURE SYSTEM WILL BE POISED OVER THE GREAT LAKES REGION. THIS
WILL KEEP COLORADO UNDER A BRISK NW FLOW ALOFT...WHILE SFC HIGH PRES
TO THE E AND NE OF THE STATE WILL KEEP LLVL UPSLOPE FLOW IN PLACE. A
SHORTWAVE IS FORECAST TO DROP DOWN THE NORTHERN ROCKIES AND AFFECT
THE CWA TUE AND WED...PROVIDING THE TRIGGER FOR CONTINUED WIDESPREAD
CONVECTIVE ACTIVITY FOR EASTERN COLORADO THROUGH WED. BELOW NORMAL
TEMPS ARE FORECAST EACH DAY...WITH THE COOLEST DAY OF THE EXTENDED
PERIOD EXPECTED TO BE WED. IN ADDITION...THERE IS ENOUGH FAVORABLE
WIND SHEAR THAT ANY STORMS THAT DO DEVELOP ACROSS THE PLAINS TUE AND
WED...WILL MOST LIKELY BE STRONG AND PRODUCE LARGE HAIL.

THURSDAY THROUGH SUNDAY...A WARMING AND DRYING TREND IS EXPECTED AS
THE RIDGE TO THE SW FLATTENS...AND A MORE WESTERLY FLOW ALOFT
DEVELOPS. THURSDAY MAY STILL BE ON THE COOL SIDE AS THE COOLER AIR
SLOWLY GETS PUSHED OUT OF THE FORECAST AREA...BUT WARMER TEMPS WILL
BE IN FULL FORCE STARTING FRI. ISOLATED CONVECTION WILL BECOME MORE
DIURNAL AND TIED TO THE HIGHER TERRAIN. MOORE

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 326 PM MDT SUN JUL 13 2014

MOIST AND UNSTABLE ATMOSPHERE WILL COTNINUE THROUGH AT LEAST MONDAY.
TONIGHT...A WEAK DISTRUBANCE MOVING SOUHTWARD FROM WYOMING COULD
HELP MAINTAIN CONVECTION WELL INTO THE EVENING ESPECIALLY AT KCOS
AND KPUB.  OVERNIGHT..ANTICIPATE VFR AT ALL SITES.  ON
MONDAY...CONVECTION SHOULD START BY EARLY AFTERNOON.  A COLD FRONT
WMAY ACT AS A BOUNDARY TO FOCUS CONVECTION.  THERE IS A CHANCE FOR
SOME STRONG TO SEVERE STORMS AS WIND SHEAR INCREASES. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ072>089-093-
094.

&&

SHORT TERM...PGW
LONG TERM...MOORE
AVIATION...PGW
Hazardous weather outlook, Jul 13, 11:54 AM MDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT SUN JUL 13 2014

COZ058>089-093>099-141300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1154 AM MDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON...AND THEN SPREAD SOUTH AND EAST ACROSS THE
ADJACENT PLAINS THROUGH THE LATE AFTERNOON AND EARLY EVENING.
MORE ISOLATED STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS THE SOUTHEAST PLAINS.

THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL AGAIN BE HEAVY
RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25
CORRIDOR...WITH THE AREA BURN SCARS THE MOST VULNERABLE TO FLASH
FLOODING. HOWEVER...WITH AMPLE MOISTURE IN PLACE...AND AREAS OF
SATURATED SOILS FROM HEAVY RAINFALL YESTERDAY...FLASH FLOODING WILL
BE POSSIBLE ACROSS MUCH OF SOUTHERN COLORADO TODAY.

IN ADDITION TO THE HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL
HAIL AND GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WITH STORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS TO 50
MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE HAIL AND
WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN MOUNTAINS
AND PLAINS MONDAY AND TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND
FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

06/27

In the hours before

Special weather statement, Jul 13, 11:24 AM MDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1124 AM MDT SUN JUL 13 2014

COZ081-084-085-131800-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1124 AM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHIPITA PARK...OR 10 MILES NORTHWEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
GREEN MOUNTAIN FALLS...CHIPITA PARK AND CASCADE.

LAT...LON 3900 10502 3900 10487 3886 10484 3886 10500
TIME...MOT...LOC 1724Z 354DEG 2KT 3893 10497

PJC
Special weather statement, Jul 13, 11:53 AM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT SUN JUL 13 2014

COZ081-084-085-131830-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1153 AM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL
1230 PM MDT...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...MOVING SOUTHEAST AT
15 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES
FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. THE HEAVIEST
PRECIPITATION WILL BE ON THE EAST SIDE OF THE SCAR.

LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR...WESTERN
COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3898 10501 3900 10490 3889 10481 3886 10497
TIME...MOT...LOC 1753Z 329DEG 14KT 3890 10488

PJC
Special weather statement, Jul 13, 12:32 PM MDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT SUN JUL 13 2014

COZ085-131900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
1232 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 1232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FOUNTAIN...OR 11 MILES SOUTH OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN EL
PASO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3868 10488 3872 10483 3867 10473 3860 10474
      3857 10481
TIME...MOT...LOC 1832Z 322DEG 14KT 3866 10481

PJC
Special weather statement, Jul 13, 1:32 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT SUN JUL 13 2014

COZ086-132000-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
132 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 132 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINON...OR 10 MILES NORTH OF PUEBLO...MOVING
SOUTH AT 15 MPH.

EXPECT HEAVY RAINFALL ON INTERSTATE 25 BETWEEN MILE
MARKERS 106 AND 110. MINOR HIGHWAY FLOODING AND PONDING
OF WATER MAY OCCUR.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINON AND PUEBLO WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3846 10464 3846 10454 3838 10456 3839 10463
TIME...MOT...LOC 1932Z 005DEG 13KT 3841 10461

PJC
Special weather statement, Jul 13, 2:01 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT SUN JUL 13 2014

COZ086-132030-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
201 PM MDT SUN JUL 13 2014

...SPECIAL WEATHER STATEMENT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN PUEBLO...MOVING SOUTHWEST AT 15
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN PUEBLO...PUEBLO WEST AND PUEBLO RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3841 10464 3836 10456 3822 10467 3831 10478
TIME...MOT...LOC 2001Z 040DEG 13KT 3834 10464

PJC
Special weather statement, Jul 13, 3:22 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
322 PM MDT SUN JUL 13 2014

COZ065-069-072-073-077-132200-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
322 PM MDT SUN JUL 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE AND
SOUTHWESTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWISSVALE...OR 53 MILES EAST OF GUNNISON...
MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.  VERY HEAVY RAINFALL IS POSSIBLE WITH THIS STORM THAT
COULD LEAD TO LOCALIZED FLOODING ON AREA ROADWAYS.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3845 10600 3849 10594 3831 10576 3829 10603
TIME...MOT...LOC 2121Z 352DEG 9KT 3842 10596

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:21 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 12, 6:24 PM MDTAreal Flood AdvisoryPUBPueblo51 min
Jul 12, 6:29 PM MDTSpecial Weather StatementPUBBaca31 min
Jul 12, 6:31 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo119 min
Jul 12, 6:40 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo2 hr
Jul 12, 6:46 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 12, 7:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 12, 7:18 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 12, 7:37 PM MDTAreal Flood AdvisoryPUBLake113 min
Jul 12, 7:55 PM MDTAreal Flood AdvisoryPUBBaca, Bent, Crowley, Huerfano, Las Animas, Otero and 1 more3 hr
Jul 12, 8:16 PM MDTFlash Flood WarningPUBEl Paso, Pueblo3 hr
Jul 12, 8:33 PM MDTFlash Flood WarningPUBBent, Crowley, Kiowa, Otero5 hr
Jul 12, 9:54 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Jul 12, 10:12 PM MDTFlash Flood WarningPUBProwers3 hr
Jul 12, 10:35 PM MDTSpecial Weather StatementPUBProwers40 min
Jul 13, 12:44 AM MDTRiver Flood WarningPUBOtero28 hr
Jul 13, 1:17 AM MDTRiver Flood WarningPUBBent37 hr
Jul 13, 1:24 AM MDTAreal Flood WarningPUBBent, Crowley, Otero, Prowers5 hr
Jul 13, 4:23 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Crowley, Custer, El Paso and 7 more17 hr
Jul 13, 11:24 AM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 11:53 AM MDTSpecial Weather StatementPUBTeller37 min
Jul 13, 12:32 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 13, 12:42 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 13, 12:48 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Pueblo117 min
Jul 13, 1:32 PM MDTSpecial Weather StatementPUBPueblo28 min
Jul 13, 1:49 PM MDTAreal Flood AdvisoryPUBPueblo116 min
Jul 13, 2:01 PM MDTSpecial Weather StatementPUBPueblo29 min
Jul 13, 2:25 PM MDTAreal Flood AdvisoryPUBChaffee3 hr
Jul 13, 3:22 PM MDTSpecial Weather StatementPUBFremont38 min
Jul 13, 4:57 PM MDTSpecial Weather StatementPUBSaguache33 min

Nearby

River Flood Warnings in Colorado, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.